Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

started 3-4 weeks ago i had two abscesses on my

Answered by
Dr.
Dr. Aaron Branch

General & Family Physician

Practicing since :2011

Answered : 379 Questions

default
Posted on Thu, 17 Jan 2019 in Lump
Question: started 3-4 weeks ago i had two abscesses on my butt top left and too right. i had been doing a ton of cardio after not doing cardio for quite a while. i then got two more on my uooer butt not shown in picture. i went to the dermatologist and he prescribed me bactrim right as i was keavjng a 5th on which was kne week ago developed in the dark red area. also at the dr he inkected steroids into the 4 to redice immflmation. all four went away but still left a mark. The 5th which was last to come is in the area that is bright red. i had been cleanjng and covering with a bandade. puss was coming out and I didnt want it to spread. ever since usage of the bandade the skin has got redder and now apoears to be spreading. i also see new bumps not sure if more abcsess are coming. i have haulted carsio ever since they started coming in. What can be causing these to continue to come in and spread. can this be something serious? how do I treat current skin with the spreading it still also feels like their is a ping pong ball inside the abcsess
default
Follow up: Dr. Aaron Branch 1 minute later
pictures below
doctor
Answered by Dr. Aaron Branch 1 hour later
Brief Answer:
Multiple abscess from resistant bacteria

Detailed Answer:
Hello,
I'm Dr. Branch, thanks for using Ask a Doctor.

It's a little hard to follow you, but from what you have said and from the pictures, it appears you have had multiple abscesses, probably from a resistant type of bacteria. Bactrim is a good choice for this, if you are still having problems while taking it, you could try doxycycline or Clindamycin as well. I suspect the steroid injections are making this worse for you, and I am not sure why the doctor would inject you with steroids for an infection. Steroids can make your immune response weaker and make it harder for these to heal. You also likely need to have these abscesses cut open and drained, or else they may not heal as well.

In addition to all this, you may be developing an allergic rash to the bandage you used. If there is itching in that area, I would recommend you use a different bandage or, if it is not draining, not use one at all.

If these continue to worsen or you starting having a fever, you may need IV antibiotics to treat this infection.

I hope you are able to find someone who can help you soon with this problem, please let me know if you have any other questions or anything else I can help with.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on